Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 69, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 29, 2019, 7:06 PM CDT for Red River County, Texas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2019, 7:06 PM CDT (00:06 UTC)
- Expired
- May 29, 2019, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Red River County, TX
The radar
The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 7:27 PM CDT | TSTM WND DMG | 7 Sse Annona, TX | REPORTS OF TREES DOWN ALL AROUND BOXELDER AS WELL AS A SHED BLOWN OVER ON FM 412 NORTH OF BOXELDER. |
| May 29, 7:27 PM CDT | TSTM WND DMG | 8 S Avery, TX | SPOTTER REPORTS TREE ON HOME 9000 BLOCK ON 44 SOUTH NEAR BOXELDER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:46 PM CDT | Tornado Watch | SPC | 9 hr |
| May 29, 6:22 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
391
WFUS54 KSHV 300006
TORSHV
TXC387-300045-
/O.NEW.KSHV.TO.W.0069.190530T0006Z-190530T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
706 PM CDT Wed May 29 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southern Red River County in northeastern Texas...
* Until 745 PM CDT.
* At 706 PM CDT, a severe thunderstorm capable of producing a
tornado was located 4 miles north of Bogata, or 9 miles southwest
of Clarksville, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
Other locations impacted by this tornadic thunderstorm include Lydia,
Cuthand, Avery and Annona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3349 9529 3360 9523 3361 9476 3341 9476
TIME...MOT...LOC 0006Z 274DEG 33KT 3354 9519
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
151 follow-up statement
836
WWUS54 KSHV 300023
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
723 PM CDT Wed May 29 2019
TXC387-300045-
/O.CON.KSHV.TO.W.0069.000000T0000Z-190530T0045Z/
Red River TX-
723 PM CDT Wed May 29 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHERN
RED RIVER COUNTY...
At 723 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Clarksville, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3348 9519 3359 9506 3361 9476 3341 9476
TIME...MOT...LOC 0023Z 282DEG 25KT 3348 9505
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 29, 4:10 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 29, 4:10 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
410 PM CDT Wed May 29 2019
.SHORT TERM.../Tonight through Thursday night/
Cloudy and cooler in the NW with mid to upper 70s in rainy areas,
but most of our area is in the mid to upper 80s with 90 at
Natchitoches at 90 now the hot spot. The SE surface winds and S/SW
aloft are presenting the tornado threat in our West with the cap
barely holding over SHV. However, the models indicating a slow
push into the heart of the area this evening and still with some
QLCS potential, but even the HRRR is a little less bullish now
compared to a couple of hours ago. The current tornado watch goes
until 8 pm, so depending on evolution of convection we could not
only wide down the tornado threat, but perhaps even the flooding
threat for the overnight. Stay tuned. We added a couple of
counties to the Tornado watch and pushed up the flash flood watch
start time.
A weak shift to NW will unfold mid to late morning helping to
further the pops and weather across much of the cwa. Thursday will
be cooler by comparison, but not less much muggy at least to
start. Patchy fog may also become a problem for wet spots. Highs
tomorrow will slowly warm as the low clouds early will be
stubborn, but low to mid 80s may work out. Overnight lows will
range in the 60s for early risers on Friday. /24/
.LONG TERM.../Friday through Tuesday Night/
Expect slightly drier and cooler air to hang on through Friday and
Friday night in the Four State Region, although an isolated shower
or storm still cannot be ruled out in southern/southwestern zones
near where the previous frontal boundary stalls and washes out.
Thereafter, expect heat to build as an upper level ridge builds
towards TX and westerly flow vectors aloft (over our region)
institute a hotter regime. There is some opportunity for a marginal
"northwest flow" setup to bring the remnant edges of thunderstorm
complexes into our northwest and western zones Saturday and Saturday
night, but the better chance (but still only roughly 30 percent
chance) of daytime PoPs will hold off until Sunday into early next
week as deeper southerly flow brings in better moisture profiles to
fuel afternoon convection.
At this point we are not anticipating enough clouds and rain around
through the long term period to significantly blunt the warming
trend associated with the building upper ridge in the vicinity.
Ergo, we expect highs in the low to middle 90s to be rather
ubiquitous come late this weekend and through early next week.
Fortunately, the mini, early heat wave should probably not have
major legs as model consensus is decent another front should sag in
from the north later next week. /50/
&&
.PREV DISCUSSION... /issued 126 PM CDT Wed May 29 2019/
AVIATION...
For the ArkLaTex, Thunderstorms developing along a line from KDAL
to KMCL and will overspread our TX terminals by midnight. Current
timing is mainly for evening hours from early evening at KTYR/KTXK
to near KSHV perhaps by midnight if a good push into a squall line
is successful by the upper storm over the OK/TX panhandles moving
NE already. This will linger for our remaining terminals into the
overnight and potentially even this time tomorrow. SFC winds
shifting to SW then NW 5-10KT and IFR/MVFR will hang tough. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 85 66 88 / 30 40 10 10
MLU 71 87 67 89 / 10 50 10 10
DEQ 63 83 60 86 / 90 10 10 10
TXK 67 83 62 85 / 80 50 10 10
ELD 69 85 63 88 / 30 40 10 10
TYR 69 83 65 85 / 80 50 10 20
GGG 72 84 65 87 / 50 50 10 10
LFK 73 87 69 89 / 30 50 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ050-051-
059>061-070.
LA...None.
OK...Flash Flood Watch through Thursday morning for OKZ077.
TX...Flash Flood Watch through Thursday morning for TXZ096-097-
108>112-124-125.
&&
24/50Hazardous weather outlook, May 29, 1:22 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 122 PM CDT Wed May 29 2019 ARZ072-073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-301830- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 122 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will begin to move into the area this evening and through much of the overnight hours. Brief heavy rain and strong gusty winds will possible with a some storms that develop, but the risk of any severe storms will be diminishing quickly after early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A few showers and thunderstorms may redevelop during the day Thursday, followed by a fairly quiet, but warm and humid weekend. Thunderstorms may begin to gradually increase by early next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters are not anticipated at this time for Wednesday night. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 136>138-301830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison- 122 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will begin to move into the area from the west this afternoon and some storms are expected to be severe. Damaging wind gusts, large hail, and a possibility of tornadoes exists with any severe storms. The risk of severe storms in this area is expected to diminish greatly by late this evening and most of the storms should push to the east after midnight. A Flash Flood Watch will also be in effect from 7 pm Wednesday evening until 7 am Thursday morning as fairly saturated soils will allow for quick runoff with any heavy rain that occurs. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms should be mostly east of the area by Thursday morning, with a fairly quiet, but warm and humid weekend expected. Thunderstorms may begin to gradually increase by early next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is requested this afternoon through at least the early evening hours. 50
In the hours before
Local storm report, May 29, 5:42 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 6 ESE WINNSBORO 32.93N 95.20W
05/29/2019 WOOD TX EMERGENCY MNGR
WIND DAMAGE TO CHICKEN HOUSES CR 4460.
&&
25Local storm report, May 29, 5:43 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO 4 WSW HOCHATOWN 34.18N 94.73W
05/29/2019 MCCURTAIN OK BROADCAST MEDIA
TREES DOWN FROM POSSIBLE TORNADO IN
HOCHATOWN STATE PARK.
&&
CCWLocal storm report, May 29, 5:52 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
552 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 5 E WINNSBORO 32.95N 95.20W
05/29/2019 WOOD TX TRAINED SPOTTER
TREES REPORTED DOWN CR 4460 AND HWY 11
BLOCKING THE ROAD.
&&
25Special weather statement, May 29, 6:09 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Shreveport LA 609 PM CDT Wed May 29 2019 TXZ097-109-111-112-300000- Cass TX-Bowie TX-Morris TX-Titus TX- 609 PM CDT Wed May 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN BOWIE...CENTRAL MORRIS AND SOUTHEASTERN TITUS COUNTIES UNTIL 700 PM CDT... At 609 PM CDT, Doppler radar was tracking a strong thunderstorm over Cason, or 9 miles northeast of Pittsburg, moving northeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Naples, Omaha, Rocky Branch, Cason, Us 259 And I 30 Intersection, Cookville and Roeder. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 800 PM CDT for northeastern Texas. LAT...LON 3299 9483 3311 9497 3341 9463 3326 9443 TIME...MOT...LOC 2309Z 226DEG 30KT 3309 9484 19
Special weather statement, May 29, 6:29 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
629 PM CDT Wed May 29 2019
TXZ108>110-124-125-300015-
Upshur TX-Camp TX-Wood TX-Franklin TX-Titus TX-
629 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...NORTHEASTERN
WOOD...NORTHWESTERN UPSHUR...SOUTHWESTERN TITUS AND CAMP COUNTIES
UNTIL 715 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Winnsboro, moving northeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pittsburg, Winnsboro, Leesburg, Scroggins, Pleasant Grove, Newsome,
Winfield, Miller's Cove, Rocky Mound, Perryville, Hopewell,
Monticello and Harvard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 100 AM CDT for northeastern
Texas.
LAT...LON 3296 9536 3296 9531 3301 9531 3321 9509
3300 9484 3276 9530 3289 9544
TIME...MOT...LOC 2329Z 227DEG 31KT 3288 9530
19Special weather statement, May 29, 6:43 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
643 PM CDT Wed May 29 2019
OKZ077-TXZ096-300030-
McCurtain OK-Red River TX-
643 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCURTAIN AND RED RIVER
COUNTIES UNTIL 730 PM CDT...
At 643 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manchester to 10 miles southwest of
Deport. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Clarksville, Boxelder, Idabel, Broken Bow, Bogata, Bagwell,
Manchester, Detroit, Avery, Annona, Haworth, Garvin, Goodwater,
Woodland, Redland, Kanawha, Kiomatia, Johntown, Farmers Hill and
Harts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 100 AM CDT for southeastern
Oklahoma...and northeastern Texas.
LAT...LON 3388 9531 3388 9528 3391 9528 3389 9526
3394 9525 3395 9518 3394 9516 3395 9516
3403 9449 3369 9468 3369 9473 3370 9475
3357 9474 3339 9484 3338 9531
TIME...MOT...LOC 2343Z 262DEG 30KT 3386 9514 3341 9544
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:34 PM CDT | Special Weather Statement | SHV | Wood | 41 min |
| May 29, 7:35 PM CDT | Tornado Warning | SHV | Bowie, Red River | 40 min |
| May 29, 7:45 PM CDT | Special Weather Statement | SHV | Wood | 60 min |
| May 29, 8:02 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 58 min |
| May 29, 8:05 PM CDT | River Flood Warning | SHV | Gregg | 55 hr |
| May 29, 8:18 PM CDT | River Flood Warning | SHV | Smith, Upshur, Wood | 10 days |
| May 29, 8:32 PM CDT | Tornado Warning | SHV | Bowie | 43 min |
| May 29, 8:34 PM CDT | Areal Flood Advisory | SHV | Smith, Wood | 116 min |
| May 29, 8:47 PM CDT | Special Weather Statement | SHV | Wood | 43 min |
| May 29, 8:49 PM CDT | Tornado Warning | SHV | Bowie | 41 min |
| May 29, 9:33 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| May 29, 9:40 PM CDT | Areal Flood Advisory | SHV | Franklin, Morris, Red River, Titus | 3 hr |
| May 29, 10:58 PM CDT | Areal Flood Advisory | SHV | Camp, Morris, Smith, Titus, Upshur, Wood | 2 hr |
| May 29, 11:45 PM CDT | Areal Flood Advisory | SHV | Bowie, Cass | 2 hr |
| May 29, 11:48 PM CDT | Special Weather Statement | SHV | Gregg, Smith, Upshur | 42 min |
| May 30, 12:26 AM CDT | Special Weather Statement | SHV | Gregg, Smith | 49 min |
| May 30, 12:33 AM CDT | Areal Flood Advisory | SHV | Cherokee, Gregg, Smith, Upshur, Wood | 117 min |
| May 30, 12:48 AM CDT | Special Weather Statement | SHV | Cherokee | 42 min |
| May 30, 1:08 AM CDT | Special Weather Statement | SHV | Rusk | 37 min |
| May 30, 7:16 AM CDT | River Flood Warning | SHV | Wood | 49 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.